MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERTRIALYSIS TRIPLE LUMEN 20 CM; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

BARD ACCESS SYSTEMS POWERTRIALYSIS TRIPLE LUMEN 20 CM; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redt1564 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility in the (b)(6).
 
Event or Problem Description
It was reported that after puncturing the vessel the wire twisted and the catheter couldn´t be inserted, requiring the patient be punctured and cannulated again.It was stated this happened in two cases with the same batch.No other information was provided.This report addresses the second of two cases.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a bent guidewire was confirmed, but the cause of the reported damage could not be determined from the photographs that were provided for investigation.Two photographs were provided for investigation.One photo showed the product labeling with part number 5608200 and lot #redt1564.No similar complaints were reported with the same lot.The second photo showed a guidewire on a blue drape.The power trialysis catheter and other kit components were also visible on the drape.What resembled blood residue was observed on the blue drape beneath the guidewire.Four kinks/bends were observed in the guidewire between the single band mark near the j-tip and the distal triple band mark.One of the kinks was located at the double band mark.It was reported that the vessel was punctured, the wire twisted, and catheter couldn¿t be inserted, which indicates that the damage most likely occurred during the insertion process; however, the exact cause of the damage could not be determined from the photographs that were provided for investigation.A lot history review (lhr) of redt1564 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility in the czech republic.
 
Event or Problem Description

Brand Name
POWERTRIALYSIS TRIPLE LUMEN 20 CM
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9857662
Report Number3006260740-2020-00920
Device Sequence Number14046600
Product Code NIE
UDI-Device Identifier00801741041907
UDI-Public(01)00801741041907
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberN/A
Device Catalogue Number5608200
Device Lot NumberREDT1564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer04/22/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1